MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmic surgeon reported that during an intraocular lens (iol) implant procedure, doctor noticed a scratch mark once the lens was inside the patients eye.Procedure was completed by explanting the lens and using back up lens.Additional information has been requested and received that there was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only half of the lens was returned in a small screw top plastic vial.A very small amount of viscoelastic was observed on lens half.The lens appeared to have been cut across the center.Scratches were observed.A used cartridge was also returned.Inadequate viscoelastic was observed in the cartridge.The cartridge tip had heavy stress, a large aneurysm on the right side and a scrape mark on the left side.The cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results for the presence of top coat.Internal disruption in the coating was observed on left side of the tip at the scraped area.Qualified associated products were indicated.The cartridge exhibited a lack of viscoelastic and had extensive tip damage.The large aneurysm would indicate the lens/plunger were not in a proper position for advancement.The instructions for use (ifu) instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Failure to follow this step may cause the lens to advance incorrectly causing delivery issues and/or damage.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic (diagram provided).Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.The ifu also instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
South africa final reporting 2001963.Names of any other regulatory authorities to which these events have been reported: u.S.Food and drug administration date of the reports: 26-may-2022.Serial number/lot number: (b)(6).Batch number: 13vw5t.Software version: na.Current known location of the medical device involved in the event: unknown.Any hcr / licensed manufacturer, or licensed distributor comments: na.Any other countries in which the medical device is known to be on sale or supplied: germany, albania, argentina, armenia, australia, austria, bahrain, bangladesh, belarus, belgium, brazil, brunei, bulgaria, canada, caribbean, central america, chile, china, colombia, croatia, cyprus, czech republic, denmark, dominican republic, ecuador, egypt, finland, france, georgia, greece, hong kong, hungary, india, indonesia, ireland, israel, italy, japan, jordan, kazakhstan, korea, kuwait, latvia, lebanon, lithuania, macedonia, malaysia, malta, mexico, moldova, mongolia, montenegro, morocco, netherlands, new zealand, norway, oman, other middle east, pakistan/afghanistan, peru, philippines, poland, portugal, puerto rico, qatar, romania, russia, saudi arabia, serbia, singapore, slovakia, slovenia, south africa, spain, sri lanka, sweden, switzerland, taiwan, thailand, turkey, uk, ukraine, united arab emirates, uruguay, us, uzbekistan, vietnam.Table 1: sales data: south africa sales: 545.Worldwide (excluding south africa) sales: 400369.Sales search criteria: acrysof iq panoptix trifocal iol from 01-jun-2021 to 31-may-2022.Table 2a: similar events data (similar events are presented irrespective of root cause) scratch / mark on optic.South africa: similar events: 0.Worldwide (excluding south africa).Similar events: 43.Similar events search criteria: acrysof iq panoptix trifocal iol from 01-jun-2021 to 31-may-2022.Table 2b: rate (per 1000).South africa rate: 0.Worldwide (excluding south africa) rate: 0.1074.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14771186
Report Number1119421-2022-01342
Device Sequence Number11086321
Product Code MFK
UDI-Device Identifier00380652357777
UDI-Public00380652357777
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.220
Device Lot Number15192166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ PANOPTIX TRIFOCAL IOL; DUOVISC; DUOVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Patient Age61 YR
Patient SexFemale